Hi - I'm in the final stages of my lorazepam taper after having been using this medication since the very end of November. The first month was for anxiety and this last month has been the taper. I was taking anywhere from 2.5-3.0mg/day during the onset, with the majority coming at night for sleep. I am currently only taking it at night and with my doctor's agreement I tapered to 1mg in mid-December, .75mg on January 1st, .5mg on January 13 and plan to go down to .25 mg in the next day or two. I want off of this medicine so badly as I truly do not feel as though I need it. My sleep has been a little off, hard time falling asleep, waking up sometimes during the night with a hard time going back to sleep but I know that I don't need this anymore and just want to be done with it. Does this sound reasonable? Should I go down to .25 or can I just stop it entirely? If I go .25 for a week or so, when can I expect this to be out of my system? Thanks so very much for your help!
Sounds like you are doing everything properly in your reduction of intake of the medication before completely detoxing off of it completely. You will hear all kinds of horror stories from people about detoxing, but my experience has never been as bad as I have been told it would be. I have detoxed from Morphine, Fentynal patch, Vicodin, Lyrica & Effexor. Effexor (an antidepressant) was the worst to detox off of and nobody bothered to tell me that would be the case. Anyway there is a difference between a physical and/or psychological addiction and it sounds to me like you do not have the latter, just the physical portion. I would continue doing what you already are doing in regards to tapering off, but you just might want to think about purchasing a few things to be completely prepared for when you stop taking it altogether.
You should have on hand anti- diarrhea, anti-nausea medication, possibly some Motrin if you have any body aches and ask your physician to prescribe something (short term) to help you get back on track of your sleep schedule. You can do this and just remember it may not be as difficult as you think it maybe. It doesn't sound like you have been on the medication that long. When you do decide to completely stop taking the medication and If it just so happens that you experience some detox symptoms you will be prepared by purchasing the items I listed prior to your complete detox off of lorazepam. Best of luck to you!
It sounds like you're doing great. You haven't been on the BDP too long so your taper schedule sounds quite safe. You could go even lower than the .50 for a little bit. Although BDP stays in the system longer than other classes of meds, this shouldn't concern you too much since your use hasn't been but 8-10 weeks or so. If you have trouble sleeping, you might try some melatonin. It works pretty good and is natural. If you find yourself tossing and turning, get out of bed and read a book, magazine, anything to relax. When you get sleepy again, go back to bed. Get your system used to associating bed with sleep. Make sure you keep the bedroom dark and quiet. Pretty soon you will adjust to this and sleep will come easier. Best wishes.
- Lorazepam Information for Consumers
- Lorazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lorazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Dec 2010 • 2 answers
Posted 26 Apr 2013 • 1 answer
Panic Disorder - Is anyone on a large Quantity of lorazepam? I would like to know how people cope on
Posted 22 May 2013 • 2 answers
Posted 28 May 2014 • 3 answers
Posted 31 Mar 2015 • 1 answer